Texas, 2005Damaging Winds in Texas, October 31, 2005
October 31, 2005 · NWS AMA · 2 events in 2 counties and zones
A severe thunderstorm moved across the northeast Texas panhandle during the early morning hours producing high winds. no other damage and no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm moved across the northeast Texas panhandle during the early morning hours producing high winds. Except for some downed tree limbs...no other damage and no injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 30, 11:46 PM CST, 40 minutes earlier.
Area forecast discussion, Oct 30, 11:46 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1146 PM CST SUN OCT 30 2005
.UPDATE...
STRONG LINE OF THUNDERSTORMS WITH EMBEDDED BOW ECHOES MOVING ACROSS
THE OKLAHOMA PANHANDLE WITH KGUY ASOS COMING IN WITH PEAK WIND GUST
TO 51 KTS. THIS ACTIVITY SHOULD CONTINUE TO RACE ACROSS THE NRN PART
OF THE FCST AREA THROUGH THE EARLY MORNING HOURS. UPDATED THE FCST TO
SWITCH TO AERIAL QUALIFIERS ACROSS ALL ZONES AS PCPN IS ONGOING AND
BUMPED UP POPS ACROSS THE NE TX AND ERN OK PNHDSL TO 100 PERCENT.
REST OF THE FCST AREA WAS LEFT ALONE WITH REGARDS TO POPS AS WRAP
AROUND MOISTURE MIGHT BE ENOUGH TO ALLOW SHRA TO OCCUR. ALSO SEEING
MUCH FASTER PROGRESSION OF THE FRONT AS IT HAS COMBINED WITH OUTFLOW
FROM STORMS TO SEND BOUNDARY RACING SOUTHWARD AT 35-40 MPH. UPDATED
WIND AND DEWPT GRIDS AS WELL AS ALL DERIVED GRIDS THAT USE THOSE BASE
FIELDS. UPDATED TEXT PRODUCTS WILL BE OUT SHORTLY.
FCSTID = JORDAN
&&
.PREV DISCUSSION... (ISSUED 156 PM CST SUN OCT 30 2005)
DISCUSSION...
COMPLICATED WEATHER PATTERN COMING UP TONIGHT AND EARLY MONDAY.
MIDNIGHT SHIFT EXPRESSED CONCERN ABOUT SNOW ACROSS THE NORTHWEST AND
NORTHERN SECTIONS OF THE PANHANDLES LATE TONIGHT AND EARLY
MONDAY...HOWEVER LOOKING AT LATEST MODELS...DECIDED TO HOLD OFF
MENTIONING FROZEN PRECIP EXCEPT FOR POSSIBLY A MIX OF RAIN AND SNOW
ACROSS CIMARRON COUNTY IN THE WESTERN OK PANHANDLE BY 12Z MONDAY.
CANNOT RULE OUT PRECIP CHANGING OVER BRIEFLY TO SNOW IN THE EARLY
MORNING WITH POSSIBLY A LIGHT ACCUMULATION THERE...BUT WITH THICKNESS
VALUES FORECASTED TO REMAIN AROUND 548 TO 550 DM AND ABOVE AND 850 MB
TEMPS FORECASTED TO BE 3 TO 5 GEG C AND ABOVE...FEEL THAT PRECIP WILL
BE PREDOMINATELY IN LIQUID FORM. MODELS FAVORING THE NORTHEASTERN
HALF OR THIRD OF THE FORECAST AREA FOR PRECIP TONIGHT INTO EARLY
MONDAY WITH THE SOUTHWEST HALF OR TWO-THIRDS DRY FOR THE MOST PART.
CHANGED THE POP GRID STRUCTURE TO FAVOR HIGHER POPS NORTHEAST AND LOW
POPS SOUTHWEST. UPPER TROUGH FORECASTED TO PUSH ACROSS THE PANHANDLES
LATE TONIGHT AND EARLY MONDAY POSITIVELY-TILTED AND FAIRLY
PROGRESSIVE. ANY PRECIP ACROSS THE FORECAST AREA TONIGHT AND EARLY
MONDAY WILL BE QUICK TO MOVE OUT. COLD FRONT FORECASTED TO MOVE
ACROSS THE NORTHERN SECTIONS OF THE PANHANDLES BETWEEN 03Z AND 06Z
MONDAY AND THEN ACROSS THE REMAINDER OF THE PANHANDLES AROUND 09Z
MONDAY OR SO. GUSTY NORTHERLY WINDS BEHIND THE FRONT AS THE PRESSURE
GRADIENT TIGHTENS WITH WIND SPEEDS DIMINISHING BY LATE MONDAY AS COLD
SURFACE HIGH BUILDS IN ACROSS THE PANHANDLES. AS THE UPPER TROUGH
SLIDES OFF TO THE EAST BY 18Z MONDAY AND DRIER AIR WORKS DOWN INTO
THE PANHANDLES ON NORTHWESTERLY FLOW ALOFT ON THE SUBSIDENT SIDE OF
THE UPPER TROUGH...SKIES WILL CLEAR BY LATE MONDAY MORNING OR EARLY
MONDAY AFTERNOON FROM WEST TO EAST.
COOL NIGHT HALLOWEEN NIGHT...MONDAY NIGHT...WITH GOOD RADIATIONAL
COOLING CONDITIONS EXPECTED UNDER CLEAR SKIES AND LIGHT WINDS AS
SURFACE HIGH BUILDS IN OVER THE PANHANDLES REGION. WARMER AND DRY
CONDITIONS STARTING TUESDAY THROUGH FRIDAY AS LEE SIDE SURFACE TROUGH
DEVELOPS ACROSS EASTERN CO AND NM AND UPPER RIDGE BUILDS IN FROM THE
WEST THROUGH THE PERIOD. NEXT COLD FRONT FORECASTED BY LATE FRIDAY
WITH NO PRECIP EXPECTED. ONLY SLIGHTLY COOLER CONDITIONS EXPECTED
NEXT WEEKEND.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
08/17
Hazardous weather outlook, Oct 30, 8:54 PM CST, 3 hours 32 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
854 PM CST SUN OCT 30 2005
OKZ001>003-TXZ001>020-311200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
854 PM CST SUN OCT 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT ACROSS THE
OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY. SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NUNEZ
In the hours before
Special weather statement, Oct 31, 12:16 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1216 AM CST MON OCT 31 2005
OKZ003-310700-
BEAVER OK-
1216 AM CST MON OCT 31 2005
...STRONG THUNDERSTORMS IN BEAVER COUNTY...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHEAST OF
FORGAN TO 10 MILES SOUTH OF BALKO AT 1216 AM CST...MOVING EAST AT 30
MPH.
STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
KRAMAR
Thunderstorm Wind, Ochiltree
- When
- October 31, 12:26 AM CST
- Where
- Ochiltree County, 3 mi NE of Perryton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.433, -100.767
The high winds were measured at the Perryton ASOS station.
Thunderstorm Wind, Lipscomb
- When
- October 31, 1:00 AM CST
- Where
- Lipscomb County, Booker
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.450, -100.533
The high winds downed tree limbs which were about seven to eight inches in diameter near the courthouse. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, October 31, 2005$150,000 · 54 kt wind · 8 events
- Hail and Damaging Winds in Texas, October 31, 2005$110,000 · 1 in hail · 10 events
- Strong Wind in Oregon, October 31, 2005$50,000 · 1 event
- Damaging Wind in Arkansas, October 31, 20051 injured · $30,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, October 31, 2005$30,000 · 50 kt wind · 6 events
- Damaging Wind in Texas, October 31, 2005$25,000 · 56 kt wind · 1 event
- Damaging Wind in Louisiana, October 31, 2005$25,000 · 54 kt wind · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, October 31, 200560 kt wind · 8 events
- Hail in Texas, October 31, 20050.88 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, October 31, 20054 events
- High Wind in Montana, October 31, 200555 kt wind · 3 events
- Hail in Texas, October 31, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476821, 5476822.